Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 23, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 5, 2008, 4:41 AM MST. It took effect at Dec 5, 2008, 5:00 AM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2008, 4:41 AM MST (11:41 UTC)
- In effect from
- Dec 5, 2008, 5:00 AM MST
- Expired
- Dec 6, 2008, 1:48 PM MST
- In force
- 33 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 051141 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 441 AM MST FRI DEC 5 2008 MTZ009-010-014-048-052200- /O.NEW.KTFX.HW.W.0023.081205T1200Z-081207T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HELENA... LINCOLN...CHOTEAU 441 AM MST FRI DEC 5 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST SATURDAY. WEST WINDS OF 25 TO 40 MPH ARE LIKELY TODAY. WIND GUSTS TO 80 MPH ALONG THE ROCKY MOUNTAIN FRONT AND NEAR 60 MPH OVER EASTERN GLACIER COUNTY ARE LIKELY. OVER CENTRAL AND SOUTHERN LEWIS AND CLARK COUNTY THESE WINDS SPEEDS ARE LIKELY TO OCCUR MAINLY IN THE MOUNTAINS AND THROUGH FAVORED MOUNTAIN PASSES. EARLY THIS MORNING A WIND GUST TO 82 MPH WAS REPORTED SOUTHEAST OF EAST GLACIER. WINDS MIGHT DIMINISH LATE THIS AFTERNOON AND EVENING BUT ARE LIKELY TO INCREASE AGAIN AFTER MIDNIGHT INTO SATURDAY. BY SATURDAY AGAIN EXPECT WEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 75 TO 80 MPH ALONG THE ROCKY MOUNTAIN FRONT WITH GUSTS TO 60 MPH OVER EASTERN GLACIER COUNTY AND ALSO THE MOUNTAINS AND PASSES OF CENTRAL AND SOUTHERN LEWIS AND CLARK COUNTY. THESE HIGH WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED WITH NEAR ZERO VISIBILITIES POSSIBLE AT TIMES THROUGH MOUNTAIN PASSES. TRAVEL COULD BECOME HAZARDOUS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
5 follow-up statements
000 WWUS75 KTFX 051729 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1029 AM MST FRI DEC 5 2008 MTZ009-010-014-048-052300- /O.CON.KTFX.HW.W.0023.000000T0000Z-081207T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HELENA... LINCOLN...CHOTEAU 1029 AM MST FRI DEC 5 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SATURDAY. STRONG WINDS WILL CONTINUE OVER THE REGION TODAY...WITH WEST WINDS OF 25 TO 40 MPH...AND GUSTS NEAR 60 MPH. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE OVER THE NORTHERN ROCKY MOUNTAIN FRONT. HOWEVER...OVER CENTRAL AND SOUTHERN LEWIS AND CLARK COUNTY THESE WINDS SPEEDS ARE LIKELY TO OCCUR MAINLY IN THE MOUNTAINS AND THROUGH FAVORED MOUNTAIN PASSES. WINDS WILL DIMINISH A BIT LATE THIS AFTERNOON AND EVENING...BUT ARE EXPECTED TO INCREASE AGAIN AFTER MIDNIGHT INTO SATURDAY. AGAIN...WEST WINDS OF 25 TO 40 MPH...WITH GUSTS BETWEEN 60 AND 75 MPH ARE EXPECTED. THESE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW...REDUCING VISIBILITIES TO NEAR ZERO AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 052025 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 125 PM MST FRI DEC 5 2008 MTZ009-010-014-048-060600- /O.CON.KTFX.HW.W.0023.000000T0000Z-081207T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HELENA... LINCOLN...CHOTEAU 125 PM MST FRI DEC 5 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SATURDAY. STRONG WINDS WILL CONTINUE OVER THE REGION TODAY...WITH WEST WINDS OF 25 TO 40 MPH...AND GUSTS NEAR 60 MPH. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE OVER THE NORTHERN ROCKY MOUNTAIN FRONT. HOWEVER...OVER CENTRAL AND SOUTHERN LEWIS AND CLARK COUNTY THESE WINDS SPEEDS ARE LIKELY TO OCCUR MAINLY IN THE MOUNTAINS AND THROUGH FAVORED MOUNTAIN PASSES. WINDS WILL DIMINISH FOR A FEW HOURS LATE THIS AFTERNOON AND EVENING...BUT ARE EXPECTED TO INCREASE AGAIN AFTER MIDNIGHT INTO SATURDAY. AGAIN...WEST WINDS OF 25 TO 40 MPH...WITH GUSTS BETWEEN 60 AND 75 MPH ARE EXPECTED. THESE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW ON SATURDAY...REDUCING VISIBILITIES TO NEAR ZERO AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 060426 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 926 PM MST FRI DEC 5 2008 MTZ009-010-014-048-061300- /O.CON.KTFX.HW.W.0023.000000T0000Z-081207T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HELENA... LINCOLN...CHOTEAU 926 PM MST FRI DEC 5 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SATURDAY. STRONG WINDS WILL CONTINUE OVER THE REGION THROUGH SATURDAY WITH WEST WINDS OF 25 TO 40 MPH...AND GUSTS NEAR 60 MPH. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE OVER THE NORTHERN ROCKY MOUNTAIN FRONT...HOWEVER OVER CENTRAL AND SOUTHERN LEWIS AND CLARK COUNTY THESE WINDS SPEEDS ARE LIKELY TO OCCUR MAINLY IN THE MOUNTAINS AND THROUGH FAVORED MOUNTAIN PASSES. THESE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW ON SATURDAY...REDUCING VISIBILITIES TO NEAR ZERO AT TIMES AND CAUSING HAZARDOUS TRAVEL CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 061151 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 451 AM MST SAT DEC 6 2008 MTZ009-010-014-048-062200- /O.CON.KTFX.HW.W.0023.000000T0000Z-081207T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HELENA... LINCOLN...CHOTEAU 451 AM MST SAT DEC 6 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. STRONG WINDS WILL CONTINUE OVER THE REGION THROUGH THE DAY WITH WEST WINDS OF 25 TO 40 MPH...AND GUSTS NEAR 60 MPH. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE OVER THE NORTHERN ROCKY MOUNTAIN FRONT...HOWEVER OVER CENTRAL AND SOUTHERN LEWIS AND CLARK COUNTY THESE WINDS SPEEDS ARE LIKELY TO OCCUR MAINLY IN THE MOUNTAINS AND THROUGH FAVORED MOUNTAIN PASSES. THESE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW ON SATURDAY...REDUCING VISIBILITIES TO NEAR ZERO AT TIMES AND CAUSING HAZARDOUS TRAVEL CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 062048 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 148 PM MST SAT DEC 6 2008 MTZ009-010-014-048-062200- /O.CAN.KTFX.HW.W.0023.000000T0000Z-081207T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HELENA... LINCOLN...CHOTEAU 148 PM MST SAT DEC 6 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS ARE NOT EXPECTED TO REACH WARNING CRITERIA. SOME MOUNTAIN LOCATIONS AND FAVORED PASSES MAY STILL SEE OCCASIONAL GUSTS TO AROUND 45 TO 50 MPH THIS AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 5, 4:40 AM MST, 1 minute earlier.
Area forecast discussion, Dec 5, 4:40 AM MST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 440 AM MST FRI DEC 5 2008 UPDATED AVIATION SECTION .DISCUSSION... TODAY THROUGH SUNDAY...EXPECT RATHER STRONG WEST TO NORTHWEST FLOW ALOFT OVER THE AREA INTO SUNDAY. THERE WAS CONSIDERABLE HIGH LEVEL MOISTURE OVER THE AREA EARLY FRIDAY MORNING. EXPECT MOISTURE TO INCREASE LATER TODAY INTO TONIGHT AND SHOULD SEE SOME SNOW OVER THE MOUNTAINS BY MIDNIGHT. LATER TONIGHT INTO EARLY SATURDAY LIFT DEVELOPS AND WITH A MOIST AIRMASS IN PLACE EXPECT AT LEAST A SLIGHT CHANCE OF PRECIPITATION OVER THE PLAINS AND VALLEYS WITH A HIGHER THREAT OVER THE MOUNTAINS. MODELS ARE IN PRETTY GOOD AGREEMENT IN DRYING OUT AT LEAST THE LOW LEVELS FROM THE WEST ON SATURDAY SO HAVE GONE WITH LOWER POPS FOR THE WESTERN PLAINS/VALLEYS DURING THE AFTERNOON. SATURDAY NIGHT THERE SHOULD BE ENOUGH MOISTURE FOR A CHANCE OF SNOW OVER THE MOUNTAINS. THEN ON SUNDAY A WEATHER SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST. DOWNSLOPE FOR THE LOWER ELEVATIONS WILL WEAKEN AND THE AIRMASS WILL BECOME LESS STABLE. SO WILL CONTINUE WITH THE IDEA OF A SLIGHT CHANCE OF PRECIPITATION FOR THE PLAINS AND VALLEYS WITH AGAIN A HIGHER THREAT FOR THE MOUNTAINS. IN FACT GOOD LIFT DEVELOPS OVER THE ROCKY MOUNTAIN FRONT BY AFTERNOON AND HAVE INCREASED THE CHANCES OF SNOW THERE. WITH THE RATHER STRONG WEST TO NORTHWEST FLOW ALOFT AND A STABLE AIRMASS ABOVE THE MOUNTAINS..CONDITIONS FAVOR HIGH WINDS ALONG THE ROCKY MOUNTAIN FRONT. THIS CONDITION SHOULD LAST INTO SATURDAY NIGHT. ALTHOUGH WINDS MIGHT DIMINISH BELOW HIGH WIND CRITERIA LATER TODAY INTO EARLY TONIGHT THEY SHOULD INCREASE LATER TONIGHT INTO SATURDAY. TO KEEP THINGS SIMPLE DECIDED TO RUN THE HIGH WIND WARNING FROM TODAY INTO SATURDAY NIGHT. WITH RECENT SNOWFALL WILL ALSO MENTION BLOWING SNOW ALONG THE ROCKY MOUNTAIN FRONT. BLANK SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...MEDIUM RANGE MODELS CONTINUE IN DECENT AGREEMENT THROUGH TUESDAY BUT BECOME WILDLY DIVERGENT BY WEDNESDAY. THE PERIOD BEGINS WITH MOIST NORTHWEST FLOW ALOFT OVER THE AREA. SHORT WAVE ENERGY AND AN ASSOCIATED SURFACE TROF OVER THE AREA WILL BRING A GOOD CHANCE OF SNOW SUNDAY NIGHT AND MONDAY. IT APPEARS THE BEST CHANCE FOR SNOW WILL LIE IN A BAND FROM CUT BANK...THROUGH GREAT FALLS AND EAST TO LEWISTOWN. BY TUESDAY THE MODELS HAVE A LEE SIDE SURFACE TROF DEVELOPING WITH ACCOMPANYING DOWNSLOPE WINDS RESULTING IN WARMER TEMPERATURES AND GENERALLY DRY CONDITIONS. CONFIDENCE IN THE FORECAST FOR WEDNESDAY TAKES A NOSEDIVE AS THE MODELS OFFER DIFFERING SOLUTIONS. THE ECMWF DEVELOPS SURFACE HIGH PRESSURE OVER SASKATCHEWAN AND PUSHES A BACKDOOR COLD FRONT ACROSS NORTHEAST MONTANA WHILE THE GFS MAINTAINS A DOWNSLOPE GRADIENT OVER THE AREA. HAVE GONE WITH A FORECAST CLOSER TO THE ECMWF AND WILL KEEP SCATTERED POPS ACROSS THE AREA WEDNESDAY...DROPPING POPS BACK TO ISOLATED OVER THE PLAINS WEDNESDAY NIGHT. THE 12Z MODEL RUNS LIKELY WILL CLARIFY THIS SITUATION A LITTLE BETTER. TEMPERATURES WILL BE NEAR SEASONAL AVERAGES ON MONDAY AND THEN SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH MIDWEEK. THURSDAY THROUGH FRIDAY...MODEL DIFFERENCES DURING THIS PERIOD CONTINUE TO DETRACT FROM FORECAST CONFIDENCE. AS A RESULT...A COMPROMISE WAS USED INDICATING AN UPPER LEVEL RIDGE OFF THE WEST COAST...AND A DEEP LOW OVER THE HUDSON BAY WITH A TROUGH EXTENDING SOUTH INTO THE MIDWEST. THIS PATTERN WOULD BE RESPONSIBLE FOR A FAIRLY MOIST NORTHWESTERLY FLOW ALOFT OVER THE REGION. A MODIFIED ARCTIC COLD FRONT FLIRTS WITH OUR NORTHEAST ZONES. A COMBINATION OF WEAK DISTURBANCES IN THE UPPER LEVEL FLOW...ALONG WITH UPSLOPE OR OVERRUNNING OVER THE NORTHEAST RESULTS IN A CHANCE OR SLIGHT CHANCE OF LIGHT SNOW OR A MIXTURE OF LIGHT RAIN OR SNOW AT MOST LOCATIONS. SNOW WILL BE LIKELY OVER THE NORTHERN CONTINENTAL DIVIDE. TEMPERATURES BE NEAR SEASONAL AVERAGES OVER THE NORTHEAST...BUT A LITTLE ABOVE NORMAL ELSEWHERE. EK && .AVIATION... UPDATED 1140Z. STRONG NORTHWEST FLOW ALOFT...ALONG WITH SURFACE LOW PRESSURE MOVING ACROSS SASKATCHEWAN...IS RESPONSIBLE FOR GUSTY SURFACE WINDS. GUSTY SURFACE WINDS LIKELY TO CONTINUE THROUGH 00Z. DISTURBANCES IN THE FLOW ALOFT WILL ALLOW ISOLATED SNOW TO DEVELOP AFTER 00Z. VFR CONDITIONS PREVAIL WITH AREAS OF MVFR DEVELOPING AFTER 00Z IN THE VICINITY OF LIGHT SNOW. OCCASIONAL MOUNTAIN OBSCURMENT IS ALSO POSSIBLE AFTER 00Z. && .PRELIMINARY POINT TEMPS/POPS... GTF 38 33 46 31 / 10 10 30 10 CTB 37 33 41 29 / 10 10 20 10 HLN 37 33 42 31 / 10 20 20 10 BZN 37 29 37 27 / 10 20 20 10 WEY 26 19 29 17 / 0 10 20 20 DLN 36 30 39 24 / 0 10 10 10 HVR 34 26 38 26 / 10 10 40 10 LWT 36 30 41 27 / 10 20 40 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 11 PM MST SATURDAY FOR MTZ009-010-014- 048. && SHORT TERM...BLANK LONG TERM...EMANUEL/KURDY AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 4, 5:45 AM MST, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 545 AM MST THU DEC 4 2008 MTZ008>015-044>055-051245- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 545 AM MST THU DEC 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.